MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVISTAR THERMOCOOL; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC NAVISTAR THERMOCOOL; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number NI75TCDH
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Heart Block (4444)
Date of Event 08/13/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a wolff-parkinson-white (wpw) and mid-septal accessory pathway ablation procedure with a navistar thermocool, the patient had 45 minutes of third-degree atrioventricular (av) block.The patient received only one ablation.Ablation duration 7 seconds at 40 watts, high flow 17 ml/min with a maximum temperature of about 37°c.Electrogram signals showed av block in one heartbeat, after that the ablation was stopped.The qrs complex was wider than before ablation and conduction to the ventricle was via accessory pathway.The patient had 45 minutes of third-degree av block.Av conduction returned after a waiting period.Before starting the ablation, the catheter caused a block in the accessory pathway and at the same time there was no visible his bundle signal on the mapping 1-2 or 3-4 channels.The distance to the his catheter was also checked with fluoroscopy.Therefore, it was thought that it was safe to start the ablation.No surgery delay reported due to the event.The patient¿s consequence was temporary av block.No medical intervention noted.There was no problem with the catheter.The physician¿s opinion on the cause of this adverse event was that the ablation was delivered too close to conduction system.The patient fully recovered (no residual effects).The patient did not require extended hospitalization.The energy source used when the adverse event occurred was radiofrequency.The procedural activated clotting time was not measured.No catheter exchanges occurred during the procedure or transseptal punctures.No ablations were performed within/outside the pulmonary veins.
 
Additional Manufacturer Narrative
An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device number lot 31617042m and no internal actions related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Based on the information available, there is no indication that a design or manufacturing issue has caused the reported complaint condition.However, if the product is received at a later date, the investigation will be updated as applicable.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.No: (b)(4).

Brand Name
NAVISTAR THERMOCOOL
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23017610
Report Number2029046-2025-03078
Device Sequence Number9664883
Product Code OAD
UDI-Device Identifier10846835000559
UDI-Public(01)10846835000559(17)280327(10)31617042M
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberNI75TCDH
Device Lot Number31617042M
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2025
Initial Report FDA Received Date09/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age15 YR
Patient SexFemale
Patient Weight46 KG